Arkansas, 2003

Damaging Wind in Arkansas, August 2, 2003

August 2, 2003 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 2, 9:52 AM CST, 2 hours 58 minutes earlier.

Area forecast discussion, Aug 2, 9:52 AM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1052 AM CDT SAT AUG 2 2003

SATELLITE AND RADAR DATA INDICATE THAT CONVECTION ACROSS THE
NORTHERN HALF OF THE FORECAST AREA HAS DECREASED IN INTENSITY SINCE
14Z. DATA ALSO INDICATES A CONVECTIVELY INDUCED VORTEX...MOVING EAST
BETWEEN KHRO AND KRUE. WILL NEED TO CLOSELY MONITOR SOUTHEAST
PORTIONS OF THE CWA FOR ADDITIONAL DEVELOPMENT THIS AFTERNOON.

.LZK...NONE.

55
Hazardous weather outlook, Aug 2, 6:00 AM CST, 6 hours 50 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
700 AM CDT SAT AUG 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS MOST OF ARKANSAS.

A COLD FRONT MOVED INTO ARKANSAS OVERNIGHT FROM MISSOURI. THE FRONT
TRIGGERED THUNDERSTORMS THIS MORNING IN NORTHERN ARKANSAS...WITH A
GENERAL WEAKENING TREND NOTED TOWARD DAWN. SHOWERS AND STORMS WILL
PUSH TOWARD CENTRAL SECTIONS OF THE STATE AND WILL MOSTLY DISSIPATE
BY LATER THIS MORNING.

THE FRONT WILL PUSH INTO SOUTHERN ARKANSAS THIS AFTERNOON AND WILL
STALL. CLOUDS WILL BREAK UP A BIT THIS AFTERNOON...WITH HEATING
MAKING THE ATMOSPHERE UNSTABLE. GIVEN THIS...SCATTERED SHOWERS AND
THUNDERSTORMS MAY REDEVELOP...ESPECIALLY OVER CENTRAL AND SOUTHERN
SECTIONS OF THE STATE. SOME OF THE STORMS MAY BECOME SEVERE THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FRONT IN SOUTHERN ARKANSAS WILL REMAIN STALLED ON SUNDAY...AND
WILL MOVE BACK TO THE NORTH EARLY NEXT WEEK. WITH THE FRONT ACROSS
THE REGION...CHANCES FOR SHOWERS AND THUNDERSTORMS WILL REMAIN IN
THE FORECAST THROUGH AT LEAST WEDNESDAY.

AT THIS TIME...IT APPEARS THAT SEVERE WEATHER WILL REMAIN LIMITED
DURING THE UPCOMING WEEK. HOWEVER...A STORM SYSTEM IN THE SOUTHERN
PLAINS WILL WILL APPROACH BY TUESDAY AND WILL INTERACT WITH THE
FRONT ACROSS THE REGION. THIS MAY RESULT IN SEVERE STORM
DEVELOPMENT...AND THE SITUATION WILL BE MONITORED CLOSELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND
TONIGHT...ESPECIALLY IN CENTRAL AND SOUTHERN ARKANSAS.

46

In the hours before

Special weather statement, Aug 2, 7:55 AM CST, 4 hours 55 minutes before
ARZ007-016-025-033-034-045>047-056-057-021415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
855 AM CDT SAT AUG 2 2003

SEVERE THUNDERSTORM WATCH NUMBER 831 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES...

ARKANSAS...INDEPENDENCE...JACKSON...JEFFERSON...LONOKE...MONROE...
PRAIRIE...SHARP...WHITE AND WOODRUFF.

44

The radar

The Little Rock radar (KLZK), 147 km away, was scanning. The volume nearest the first event began at 18:48 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bradley

When
August 2, 12:50 PM CST
Where
Bradley County, 3 mi S of Banks
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.517, -92.283

Thunderstorm winds downed a few trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333263.